Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 292, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 23, 2011, 3:14 AM CDT for 5 counties in Iowa. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2011, 3:14 AM CDT (08:14 UTC)
- Expired
- Aug 23, 2011, 4:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Franklin County, IA, Hamilton County, IA, Hardin County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 3:36 AM CDT | TSTM WND DMG | Webster City, IA | EXTENSIVE TREE DAMAGE THROUGHOUT THE TOWN OF WEBSTER CITY. MULTIPLE TREE LIMBS DOWN ABOUT A FOOT IN DIAMETER. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 3:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS53 KDMX 230814
SVRDMX
IAC069-079-083-187-197-230915-
/O.NEW.KDMX.SV.W.0292.110823T0814Z-110823T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
314 AM CDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
HAMILTON COUNTY IN CENTRAL IOWA...
HARDIN COUNTY IN CENTRAL IOWA...
NORTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
SOUTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 415 AM CDT
* AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
EAGLE GROVE...OR 11 MILES NORTHEAST OF FORT DODGE...AND MOVING
SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
IOWA FALLS...WEBSTER CITY...JEWELL...ELDORA...DUNCOMBE...
WOOLSTOCK...WEBSTER CITY AIRPORT...GALT...KAMRAR...STANHOPE...
BLAIRSBURG...DOWS...WILLIAMS...POPEJOY...ELLSWORTH...RANDALL...
ALDEN...BUCKEYE...RADCLIFFE AND HUBBARD.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4221 9301 4221 9374 4253 9412 4265 9405
4265 9397 4276 9397 4262 9303 4247 9303
4247 9300
TIME...MOT...LOC 0815Z 297DEG 38KT 4258 9395
WIND...HAIL 70MPH <.75IN
$$
PODRAZIK2 follow-up statements
569
WWUS53 KDMX 230858
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT TUE AUG 23 2011
IAC187-230908-
/O.CAN.KDMX.SV.W.0292.000000T0000Z-110823T0915Z/
WEBSTER IA-
358 AM CDT TUE AUG 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4221 9301 4221 9374 4257 9396 4271 9365
4262 9303 4247 9303 4247 9300
TIME...MOT...LOC 0858Z 294DEG 39KT 4258 9302 4246 9326
4237 9358
$$
IAC069-079-083-197-230915-
/O.CON.KDMX.SV.W.0292.000000T0000Z-110823T0915Z/
HARDIN IA-HAMILTON IA-FRANKLIN IA-WRIGHT IA-
358 AM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WRIGHT...SOUTHERN FRANKLIN...HAMILTON AND HARDIN COUNTIES UNTIL 415
AM CDT...
AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF APLINGTON TO IOWA FALLS TO 6 MILES NORTH OF
JEWELL...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ELDORA...ACKLEY...BUCKEYE...ELLSWORTH...RANDALL...OWASA...
RADCLIFFE...STEAMBOAT ROCK...HUBBARD...NEW PROVIDENCE...WHITTEN AND
UNION.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4221 9301 4221 9374 4257 9396 4271 9365
4262 9303 4247 9303 4247 9300
TIME...MOT...LOC 0858Z 294DEG 39KT 4258 9302 4246 9326
4237 9358
WIND...HAIL 60MPH <.75IN
$$
PODRAZIK613
WWUS53 KDMX 230915
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
415 AM CDT TUE AUG 23 2011
IAC069-079-083-197-230925-
/O.EXP.KDMX.SV.W.0292.000000T0000Z-110823T0915Z/
HARDIN IA-HAMILTON IA-FRANKLIN IA-WRIGHT IA-
415 AM CDT TUE AUG 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WRIGHT...SOUTHERN
FRANKLIN...HAMILTON AND HARDIN COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 AM CDT.
LAT...LON 4221 9301 4221 9374 4257 9396 4271 9365
4262 9303 4247 9303 4247 9300
TIME...MOT...LOC 0915Z 294DEG 39KT 4252 9282 4240 9307
4231 9339
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 11:35 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 22, 11:35 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1135 PM CDT MON AUG 22 2011 .SHORT TERM /TONIGHT/... WARM FRONT OVER NW TO CENTRAL IOWA WILL CONTINUE ADVANCING NORTH ACROSS THE REGION NOW...WITH A FEW MINOR CONVECTIVE ELEMENTS STILL BUBBLING UP ALONG THE BOUNDARY THIS AFTERNOON. NORTHERN STREAM SHORTWAVE NEARING FSD AREA NOW...AND SHOULD BEGIN TO INCREASE STORM COVERAGE ACROSS THE NORTHWEST THIS AFTERNOON/EVENING AS IT APPROACHES WARM FRONT AND RIBBON OF HIGHER INSTABILITY. STILL SOME UNCERTAINTIES IN THE FORECAST TONIGHT WITH REGARD TO THE LOCATION OF EVENTUAL MCS EXPECTED TO DEVELOP. CURRENT SUBJECTIVE ANALYSIS AND SPC RUC ANALYSIS SUGGESTS THAT STORMS SHOULD FIRE NW SECTIONS AND HEAD EAST SOUTHEAST WITH TIME THIS EVENING AND OVERNIGHT. 4KM WRF APPEARS TOO FAR WEST WITH EVENTUAL EVOLUTION WHILE GFS/NAM/EURO HAVE BETTER IDEA OF EVOLUTION THROUGH MORNING HOURS...TRACKING MAINLY ALONG THE WARM FRONT AND TAPPING INTO INSTABILITY AXIS WHICH SHOULD BE DRIFTING NORTHEAST TONIGHT AS LOW LEVEL FLOW AND UPPER LEVEL FLOW RESPOND TO LOW OVER SOUTHERN CANADA. OF THE THREE MODELS...THE EURO APPEARS TO BE SLIGHTLY FASTER WITH UPPER LEVEL SUPPORT AND KEEPS THE MCS FARTHER NORTH AND EAST THAN THE GFS/NAM. AM LEANING MORE TOWARD THE GFS/NAM SOLNS ATTM. BULK SHEAR AND INSTABILITY APPEARS ENOUGH TO SUPPORT SOME SCT SEVERE STORMS NORTHWEST THIS EVENING AND THEN OVER THE NORTHEAST TOWARD SUNRISE. MAIN THREAT WILL REMAIN WIND AND HAIL. CORFIDI VECTORS SUGGEST FORWARD PROPAGATION WITH SOME SLIGHT SLOWING/TURNING TOWARD MORNING. WILL HAVE TO WATCH FOR SOME HEAVY RAINFALL NORTHEAST SECTIONS AFT 08Z IF STORMS BEGIN TO TRAIN SOUTHEAST. WITH GENERATION ZONE UPSTREAM...AND PROPAGATION SOUTHEAST...CURRENT PWATS OF 1.75 TO NEAR 2 INCHES FORECAST OVERNIGHT SUGGEST SOME POTENTIAL FOR LOCAL AMTS TO EXCEED 2-3 INCHES...IF TRAINING STORMS OVER THE NORTH AND NORTHEAST OCCURS TOWARD MORNING. CURRENT FFG IS RATHER HIGH WITH 1 AND 3 HOUR FLASH FLOOD GUIDANCE VALUES IN THE 3 TO 4 INCH RANGE NORTH AND NORTHEAST. ONLY CONCERNS WOULD BE FOR URBAN LOCATIONS...IF HEAVY RAIN OCCURS...THUS WILL NOT ISSUE A FLASH FLOOD WATCH. LOWS WILL REMAIN RATHER WARM WITH MID 60S TO LOWER 70S AND DEW POINTS CLIMBING BACK INTO UNCOMFORTABLE RANGES ONCE AGAIN. .LONG TERM /TUESDAY THROUGH MONDAY/... WITH THE SURFACE HIGH THAT HAS DOMINATED OUR AREA DEPARTING TO THE EAST OVERNIGHT WE WILL SEE WINDS TURN TO SOUTHERLY...THEN TO SOUTHWESTERLY ON TUESDAY WHICH WILL BRING SIGNIFICANTLY WARMER AND MORE HUMID AIR INTO OUR AREA. UPSTREAM 850 MB TEMPS ARE AROUND 25C OVER KS...AND EXPECT OUR SFC TEMPS TO GET INTO THE LOW TO POSSIBLY MID 90S AT A FEW LOCATIONS SOUTH OF I-80. COMBINED WITH DEW POINTS IN THE LOW TO MID 70S THIS WILL RESULT IN HEAT INDICES AROUND 100 TO 105...AND A HEAT ADVISORY MAY BE WARRANTED. FOR NOW THE THREAT OF REACHING ADVISORY CRITERIA IS TOO MINIMAL AND UNCERTAIN SO WILL LEAVE THIS DECISION TO SUBSEQUENT SHIFTS. MEANWHILE THE 500 MB SHORTWAVE RESPONSIBLE FOR OVERNIGHT STORMS AS DISCUSSED IN THE SHORT TERM SECTION ABOVE WILL BE SKIRTING BY JUST TO OUR NORTHEAST ON TUESDAY MORNING AND AWAY EASTWARD THEREAFTER. THIS WILL MAINTAIN SOME THUNDERSTORM CHANCES MAINLY ACROSS OUR NORTHEASTERN COUNTIES ON TUESDAY MORNING. ON TUESDAY AFTERNOON AND EVENING AROUND PEAK HEATING TIME THE GUIDANCE ENVELOPE CONTINUES TO SHIFT ADDITIONAL THUNDERSTORM DEVELOPMENT EASTWARD IN CONJUNCTION WITH THE FORCING ASSOCIATED WITH THE SHORTWAVE. HOWEVER...IF THE WAVE LINGERS JUST A BIT OR AFTERNOON CONVECTION DEVELOPS EARLIER THAN EXPECTED OR ALONG ANY SOUTH/SOUTHWESTWARD MOVING BOUNDARIES PRODUCED BY MORNING CONVECTION...WE COULD STILL SEE SOME STORMS IN OUR EAST. HAVE THUS TRIMMED BACK WESTERN PORTION OF AFTERNOON POPS BUT MAINTAINED THEM IN OUR EASTERN ZONES. AFTER 00Z WEDNESDAY IT APPEARS THAT ANY STORMS WILL HAVE CLEARED THE AREA AND WE WILL HAVE A BRIEF QUIET RIDGING PERIOD BEFORE A COOL FRONT APPROACHES FROM THE NORTHWEST ON WEDNESDAY MORNING. AS THE FRONT SWEEPS ACROSS OUR CWA ON WEDNESDAY WE WILL USHER IN A COUPLE OF DAYS OF QUIET WEATHER WITH CLEAR SKIES AND LOWER DEW POINTS. HIGH TEMPERATURES ON WEDNESDAY WILL BE PROBLEMATIC...AS ANY MODERATELY COOLER AIR POOLED BEHIND THE FRONT WILL LIKELY BE DELAYED WELL BEHIND THE INITIAL BOUNDARY...AND EVEN AS IT PASSES THROUGH WE WILL SEE SOME 500 MB RIDGING ON WEDNESDAY AND A DECENT AMOUNT OF MIXING WHICH SHOULD COMBINE WITH DAYTIME HEATING AND SLIGHTLY LOWER DEW POINTS FOR MORE TEMPERATURES IN THE 90S ESPECIALLY ACROSS OUR SOUTH AND SOUTHEAST. BY WEDNESDAY NIGHT HOWEVER WINDS WILL DROP OFF SHARPLY AND COOLER/DRIER AIR WILL WORK INTO THE AREA...GIVING US A GORGEOUS LATE SUMMER NIGHT. THE QUIET PERIOD WILL BEGIN TO END AROUND FRIDAY AS HURRICANE IRENE APPROACHES THE EAST COAST AND SEVERS THE EASTERN EXTENSION OF THE LARGE SOUTHERN U.S. RIDGE. AS THE RIDGE IS THUS SHUNTED OVER THE SOUTHWESTERN STATES WE WILL SEE A RETURN OF MORE NORTHWESTERLY 500 MB FLOW BRINGING A SLOWLY COOLER AND MORE ACTIVE PATTERN THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. DETAILS OF THIS TRANSITION ARE STILL UNCERTAIN AT THIS TIME AND SOMEWHAT DEPENDENT ON THE PRECISE TRACK AND INTENSITY OF IRENE AT THAT TIME...HOWEVER IT APPEARS LIKELY THAT THERE WILL BE A LEADING SHORTWAVE COMING AROUND THE PERIPHERY OF THE HIGH AS IT RETREATS AT THE END OF THE WEEK...AND HAVE MAINTAINED SOME 20 TO 30 POPS DURING THAT PERIOD. LONGER RANGE MODELS ALSO REMAIN FAIRLY CONSISTENT IN BRINGING A MORE ROBUST LONG WAVE TROUGH DOWN THE NORTHWESTERLY FLOW AROUND SUNDAY OR SUNDAY NIGHT...WHICH SHOULD RESULT IN PRECIPITATION AND COOLER TEMPERATURES INTO EARLY NEXT WEEK. HAVE INCREASED POPS TO 30 TO 40 ON SUNDAY AND SUNDAY NIGHT BUT CANNOT GO HIGHER DUE TO DISCREPANCIES IN THE TIMING AND SOUTHWARD EXTENT OF THE TROUGH. && .AVIATION...23/06Z STILL EXPECT GREATEST CHANCES FOR TSRA ACROSS THE AREA TONIGHT NEAR KMCW AND KALO...POSSIBLY KFOD. LEFT IT DRY AT KOTM AND KDSM. OTHERWISE REDEVELOPMENT POSSIBLE TUESDAY AFTERNOON AT KALO...WITH THE REMAINING SITES DRY WITH ANY ACTIVITY EXPECTED TO BE EAST OF THE AREA FOR TUESDAY AFTERNOON/EVENING. SOUTHEASTERLY WINDS TO BECOME SOUTHERLY TO SOUTHWESTERLY THROUGH THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV AVIATION...MJB LONG TERM...LEE
Hazardous weather outlook, Aug 22, 10:43 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1043 PM CDT MON AUG 22 2011 IAZ004-005-015-023>025-033>037-044>049-057>061-070>075-081>086- 092>097-231015- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1043 PM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A ROUND OF THUNDERSTORMS IS FORECAST TO DEVELOP LATE TONIGHT INTO EARLY TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY ALONG AND NORTH OF HIGHWAY 30. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE THREATS...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL PERSIST DURING THE DAY TUESDAY. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...GENERALLY EAST OF INTERSTATE 35. THE MAIN THREAT WILL BE LARGE HAIL AND LOCALLY HEAVY RAIN. A SLIGHT CHANCE OF THUNDERSTORMS ARE FORECAST FROM FRIDAY THROUGH SUNDAY...BUT THE SEVERE PROBABILITY REMAINS LOW AT THIS TIME. HEAT INDICES MAY APPROACH 100 TO 105 DEGREES OVER THE SOUTHERN HALF OF THE OUTLOOK AREA TUESDAY THROUGH THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND TUESDAY. IAZ006-007-016-017-026>028-038-039-050-062-231015- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK-TAMA-POWESHIEK- 1043 PM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A ROUND OF THUNDERSTORMS IS FORECAST TO DEVELOP LATE TONIGHT INTO EARLY TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY ALONG AND NORTH OF HIGHWAY 30. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE THREATS...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL PERSIST DURING THE DAY TUESDAY. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...GENERALLY EAST OF INTERSTATE 35. THE MAIN THREAT WILL BE LARGE HAIL AND LOCALLY HEAVY RAIN. A SLIGHT CHANCE OF THUNDERSTORMS ARE FORECAST FROM FRIDAY THROUGH SUNDAY...BUT THE SEVERE PROBABILITY REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND TUESDAY. MJB
In the hours before
Local storm report, Aug 23, 2:29 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
229 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND DMG EMMETSBURG 43.11N 94.68W
08/23/2011 PALO ALTO IA LAW ENFORCEMENT
NUMEROUS TREES UPROOTED IN TOWN. MINOR FLOODING ALSO
NOTED.
&&
SKOWLocal storm report, Aug 23, 2:33 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
233 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND GST EMMETSBURG 43.11N 94.68W
08/23/2011 E60 MPH PALO ALTO IA TRAINED SPOTTER
PATIO FURNITURE BLOWN AROUND AND BRANCHES DOWN IN YARD.
TIME ESTIMATED FROM RADAR.
&&
SKOWLocal storm report, Aug 23, 2:47 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
247 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST 2 NE WHITTEMORE 43.08N 94.40W
08/23/2011 M75 MPH KOSSUTH IA MESONET
&&
SKOWLocal storm report, Aug 23, 2:49 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
249 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM TSTM WND DMG ALGONA 43.07N 94.23W
08/23/2011 KOSSUTH IA TRAINED SPOTTER
POWER LINES DOWN IN TOWN. TIME ESTIMATED FROM RADAR.
&&
SKOWLocal storm report, Aug 23, 2:57 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
257 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST ALGONA AIRPORT 43.08N 94.27W
08/23/2011 M68 MPH KOSSUTH IA ASOS
&&
SKOWLocal storm report, Aug 23, 3:06 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
306 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG ALGONA 43.07N 94.23W
08/23/2011 KOSSUTH IA LAW ENFORCEMENT
CONSIDERABLE TREE DAMAGE IN TOWN. MANY ROADS IMPASSABLE.
TIME ESTIMATED FROM RADAR.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:05 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto, Pocahontas | 55 min |
| Aug 23, 2:25 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 65 min |
| Aug 23, 2:49 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 41 min |
| Aug 23, 5:55 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton | 35 min |
| Aug 23, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Hardin | 21 min |
| Aug 23, 6:23 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Kossuth, Winnebago, Worth | 37 min |
| Aug 23, 6:57 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.